Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 45, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 8, 2009, 4:22 AM EDT for 6 counties in Florida. It took effect at May 8, 2009, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2009, 4:22 AM EDT (08:22 UTC)
- In effect from
- May 8, 2009, 2:00 PM EDT
- Expired
- May 8, 2009, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 080822 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 422 AM EDT FRI MAY 8 2009 FLZ041-044>046-053-058-144-090000- /O.UPG.KMLB.FW.A.0032.090508T1800Z-090509T0000Z/ /O.NEW.KMLB.FW.W.0045.090508T1800Z-090509T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 422 AM EDT FRI MAY 8 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR AROUND 4 HOURS THIS AFTERNOON. WINDS ARE EXPECTED TO BE SOUTH AT LESS THAN 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ KELLY
1 follow-up statement
000 WWUS82 KMLB 081821 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 221 PM EDT FRI MAY 8 2009 FLZ041-044>046-053-058-144-090000- /O.CON.KMLB.FW.W.0045.000000T0000Z-090509T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 221 PM EDT FRI MAY 8 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON HOURS. RH VALUES WILL RISE LATER THIS EVENING WITH THE PASSAGE OF THE EAST COAST SEA BREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 8:40 PM EDT, 7 hours 42 minutes earlier.
Area forecast discussion, May 7, 8:40 PM EDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
840 PM EDT THU MAY 7 2009
.DISCUSSION...
...ABOVE NORMAL TEMPERATURES AND MOSTLY DRY CONDITIONS EXPECTED
THROUGH THE WEEKEND...
NARY AN ECHO ON THE SCOPE THIS EVENING AS LCL AIR MASS JUST DIDNT
HAVE SUFFICIENT MOISTURE TO GENERATE MUCH VERTICAL GROWTH TO THE
DIURNAL CU FIELD. RESIDUAL DIURNAL SEA BREEZE CIRC WILL GIVE WAY TO
LGT SRLY FLOW IN ANOTHER COUPLE HRS. MADE EARLY ZFP/GRID UPDATE TO
REMOVE POPS...SO NO NEED FOR ANOTHER.
&&
.AVIATION...VFR/SKC FOR THE MOST PART. COULD SEE SOME THIN CI/CS
FROM SERN CONUS CONVECTION STRAFE THE NRN OR CTRL CWA...HOWEVER IT
LOOKS TO BE THINNING/DISSIPATING AS IT HEADS SE...AND IS OF NO
CONSEQUENCE ANYWAY.
&&
.MARINE...MADE CHG TO CAP SEA HGTS AT 4FT TONIGHT THRU TMRW NGT. FOR
THE PAST SEVERAL DAYS...WNAWAVE HAS BEEN PROGGING 5FT SEAS THAT JUST
HAVE NOT BEEN THERE ACCORDING TO BUOY/C-MAN OBS...AND ALTHOUGH PSBL
...DO NOT ANTICIPATE SEEING 41009 OR 41010 COME UP MUCH ABOVE THEIR
PERSISTENT READINGS OF 3.5 TO 4.0FT.
&&
.FIRE WEATHER...RFW VERIFIED IN A FEW INTR LOCATIONS...BUT FOR THE
MOST PART WAS A 1-3HR EVENT. TMRW LOOKS TRICKY AS WELL AS RH VALUES
ARE LKLY TO DROP INTO THE L-M30S...BUT MAY NOT REACH CRITICAL 4HR
DURATIONS. NO CHGS TO FRIS FWW FOR THE INTR.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FRIDAY AFTERNOON-EVENING FOR INLAND VOLUSIA-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
CRISTALDIHazardous weather outlook, May 7, 4:45 AM EDT, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 445 AM EDT THU MAY 7 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-071600- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 445 AM EDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SYNOPTIC SCALE SOUTHWEST WINDS WILL KEEP THE EAST COAST SEA BREEZE FROM MOVING VERY FAR INLAND FROM VOLUSIA COUNTY TO JUPITER INLET. ISOLATED THUNDERSTORMS WILL OCCUR FROM FLAGLER BEACH TO JUPITER INLET DURING THE LATE AFTERNOON AND EARLY EVENING. THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS AS THE STORMS NEAR THE BEACHES.. ...RIP CURRENT IMPACT... MODERATE. LONG PERIOD EASTERLY SWELLS WILL INCREASE THE RISK OF RIP CURRENTS AT THE BEACHES TODAY. REMEMBER TO ALWAYS SWIM WHERE THERE ARE LIFEGUARDS PRESENT. ...FIRE WEATHER IMPACT... THE COMBINATION OF DRIER AIR MIXING DOWN AND TEMPERATURES OVER THE INTERIOR REACHING THE LOWER AND MID 90S WILL RESULT IN SEVERAL HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FROM NORTHWEST VOLUSIA COUNTY TO OKEECHOBEE COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WARM AND DRY WEATHER WILL CONTINUE TO ELEVATE THE WILDFIRE DANGER OVER THE INTERIOR COUNTIES THE NEXT SEVERAL DAYS. LONG PERIOD EAST SWELLS WILL INCREASE THE RIP CURRENT RISK THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.